Virginia, 2007Damaging Winds in Virginia, July 19, 2007
July 19, 2007 · NWS AKQ · 31 events in 21 counties and zones
The combination of a very hot and humid airmass and a lee side trough helped to produce numerous severe thunderstorms across central and eastern Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of a very hot and humid airmass and a lee side trough helped to produce numerous severe thunderstorms across central and eastern Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 19, 1:25 PM EST, 5 minutes earlier.
Area forecast discussion, Jul 19, 1:25 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
225 PM EDT THU JUL 19 2007
.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA LATE TONIGHT THROUGH FRIDAY...THEN
MOVE OFFSHORE FRIDAY NIGHT INTO EARLY SATURDAY. HIGH PRESSURE WILL
BUILD OVER THE REGION FOR SUNDAY THROUGH EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
CNVTN CONTS TO FIRE ACRS THE PDMNT...AND XPCTD TO MV ACRS NRN SXNS
OF FA THROUGH THE EVE HRS. SVR WATCH OUT UNTIL 10 PM FOR MANY OF
THOSE LCTNS. OTRW...RMNG HOT W/ ISLTD/SCTD T. CDFNT APPROACHES
AREA FM THE NW LT TNGT...WL KP POPS IN CHC MOST PLCS THROUGH TNGT.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
SLOWING DN OF CDFNT AS IT MVS FM NW TO SE ACRS FA ON FRI...THEN
INTO ESE SXNS FRI NGT. NOT AS HOT ON FRI...DUE TO MORE CLDS AND
POSSIBLE PCPN. QPF/PCPN CVRG ALWAYS PROBLEMATIC IN THESE SITUATIONS
(W/ SSE MVG CDFNTS)...CANNOT GUARANTEE WDSPD PCPN ATTM. MAX TEMPS
IN THE MID 80S TO ARND 90.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
SUBSTANTIAL AMPLIFICATION OF TROF ALOFT INTO THE MID ATLC STATES
PUSHES LLVL BNDRY FARTHER OFFSHR LATER SAT...WHERE IT WILL LIKELY
LINGER INTO ERLY NEXT WK. COOLER/DRIER WX XPCTD THIS WKND ACRS FA.
SREFS SHOWING MUCH UNCERTAINTY W/ AMPLITUDE/MVMNT OF TROUGH ALOFT
ACRS FA BY LT WKND INTO ERY NEXT WK. CONSENSUS CONTS TO BE FOR
SFC HI PRES TO SETTLE OVR THE REGION THRU THE XTNDD PERIODS.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SCATTERED SHOWERS/TSTMS AHEAD OF THE NEXT COLD FRONT LATE THIS
AFTERNOON AND OVERNIGHT WILL RESULT IN AREAS OF MVFR (LCL IFR) CIGS
AND VSBYS. THE COLD FRONT IS EXPECTED TO SLIDE OFFSHORE
FRIDAY...RESULTING IN GENERALLY VFR CONDITIONS OVER THE WEEKEND WITH
DRY N-NE LLVL FLOW.
&&
.MARINE...
FINALLY A CHANGE IN THE LGT TO MODERATE S/SW FLOW THAT HAS PERSISTED
MUCH OF THIS WEEK. FAIRLY STRONG COLD FRONT FOR MIDSUMMER DROPS THRU
MARINE AREA ON FRI AND WITH A DECENT PGRAD WINDS/SEAS MAY APPROACH
OR EXCEED SMALL CRAFT ADV THRESHOLDS DURING THE WEEKEND.
TIDAL DEPARTURES MAY EXCEED 1FT ABV NORM THIS WEEKEND AS WELL AND
MAY GET EVEN HIGHER IF DEVELOPING CSTL LOW SLOWER TO MOVE OUT THEN
CURRENTLY FCST.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SYNOPSIS...25
NEAR TERM...25
SHORT TERM...25
LONG TERM...25
AVIATION...KCS
MARINE...BTC
Hazardous weather outlook, Jul 19, 1:28 PM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
228 PM EDT THU JUL 19 2007
ANZ630>633-650-652-654-656-658-MDZ022>025-NCZ102-VAZ078-084>086-099-
100-201830-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
OUTER BANKS CURRITUCK-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-
ACCOMACK-NORTHAMPTON VA-
228 PM EDT THU JUL 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE LOWER EASTERN SHORE OF
MARYLAND...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...THE EASTERN
SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE
NORTHERN NECK OF VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HEAT INDICES ARE EXPECTED TO TOP OUT BETWEEN 98 AND 103 DEGREES
THIS AFTERNOON. IN ADDITION...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT. A FEW
OF THESE STORMS MAY PRODUCE GUSTY WINDS...SMALL HAIL AND HEAVY
RAINFALL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE WILL REMAIN A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY
INTO FRIDAY NIGHT...AS A COLD FRONT IS EXPECTED TO MOVE ACROSS
THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
MDZ021-VAZ048-049-061>064-069-072>077-083-201830-
DORCHESTER-FLUVANNA-LOUISA-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
POWHATAN-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-NEW KENT-
228 PM EDT THU JUL 19 2007
...SEVERE THUNDERSTORM WATCH 543 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE MIDDLE
PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE
PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE WILL REMAIN A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY
INTO FRIDAY NIGHT...AS A COLD FRONT IS EXPECTED TO MOVE ACROSS
THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NCZ012>017-030>032-VAZ060-065>068-079>082-087>098-201830-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-PRINCE EDWARD-MECKLENBURG-LUNENBURG-
NOTTOWAY-AMELIA-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
228 PM EDT THU JUL 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HEAT INDICES ARE EXPECTED TO TOP OUT BETWEEN 100 AND 105 DEGREES
THIS AFTERNOON. IN ADDITION...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT. A FEW
OF THESE STORMS MAY PRODUCE GUSTY WINDS...SMALL HAIL AND HEAVY
RAINFALL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE WILL REMAIN A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY
INTO EARLY SATURDAY MORNING...AS A COLD FRONT IS EXPECTED TO MOVE
ACROSS THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
VAZ070-071-201830-
CHESTERFIELD-HENRICO-
228 PM EDT THU JUL 19 2007
...SEVERE THUNDERSTORM WATCH 543 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE WILL REMAIN A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY
INTO EARLY SATURDAY MORNING...AS A COLD FRONT IS EXPECTED TO MOVE
ACROSS THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
25
In the hours before
Special weather statement, Jul 19, 1:13 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
213 PM EDT THU JUL 19 2007
VAZ048-049-061>064-069-071-072-074-075-191915-
CAROLINE VA-CUMBERLAND VA-ESSEX VA-FLUVANNA VA-GOOCHLAND VA-HANOVER
VA-HENRICO VA-KING WILLIAM VA-LOUISA VA-POWHATAN VA-WESTMORELAND VA-
213 PM EDT THU JUL 19 2007
...STRONG THUNDERSTORMS MOVING ACROSS THE PIEDMONT IN CENTRAL
VIRGINIA...
AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE FROM 11 MILES NORTH OF LOUISA TO
44 MILES WEST OF CUMBERLAND...OR FROM 11 MILES NORTH OF LOUISA TO 7
MILES SOUTH OF AMHERST...MOVING EAST AT 50 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
WILMINGTON AROUND 220 PM EDT...
DIXIE AROUND 225 PM EDT...
YANCEYVILLE AROUND 230 PM EDT...
HADENSVILLE AROUND 235 PM EDT...
ORCHID AROUND 240 PM EDT...
TRENTON MILLS AROUND 245 PM EDT...
WIND GUSTS TO 45 MPH AND SMALL HAIL ARE EXPECTED WITH THESE
STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
25
Thunderstorm Wind, Fluvanna
- When
- July 19, 1:30 PM EST
- Where
- Fluvanna County, 3 mi N of Cunningham
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 37.913, -78.330
Numerous trees were downed and trees on homes. This was reported by Channel 12 News out of Charlottesville.
Thunderstorm Wind, Powhatan
- When
- July 19, 1:59 PM EST
- Where
- Powhatan County, 2.35 mi NNW of Trenholm
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.631, -78.096
Trees were downed by wind gusts estimated at 58 mph.
Thunderstorm Wind, Goochland
- When
- July 19, 2:05 PM EST
- Where
- Goochland County, 0.88 mi SW of Goochland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.671, -77.891
Trees were downed near Route 522.
Thunderstorm Wind, Amelia
- When
- July 19, 2:20 PM EST
- Where
- Amelia County, 3 mi N of Chula
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.423, -77.920
Trees were downed on Route 604.
Thunderstorm Wind, Richmond (C)
- When
- July 19, 2:42 PM EST
- Where
- Richmond (C) County, 1.77 mi SW of Richmond
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.532, -77.473
Trees were downed on house in Ginter Park. Trees were downed on Belmont Road.
Thunderstorm Wind, Dinwiddie
- When
- July 19, 2:45 PM EST
- Where
- Dinwiddie County, 0.55 mi E of Sutherland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 37.200, -77.560
Tree was knocked over onto powerlines.
Thunderstorm Wind, Henrico
- When
- July 19, 2:45 PM EST
- Where
- Henrico County, Highland Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 37.550, -77.330
Trees were downed by wind gusts estimated at 58 mph.
Thunderstorm Wind, Westmoreland
- When
- July 19, 2:45 PM EST
- Where
- Westmoreland County, 0.88 mi SW of Potomac Mills
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 38.161, -76.941
Numerous trees were downed in western part of county.
Thunderstorm Wind, Richmond (C)
- When
- July 19, 2:45 PM EST
- Where
- Richmond (C) County, 1.77 mi SW of Richmond
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.532, -77.473
Trees were downed near University of Richmond. Large tree fell on two houses on Grove Avenue.
Thunderstorm Wind, Chesterfield
- When
- July 19, 2:50 PM EST
- Where
- Chesterfield County, 0.88 mi SE of Chester
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 37.341, -77.439
Trees were downed by wind gusts estimated at 58 mph.
Thunderstorm Wind, Henrico
- When
- July 19, 2:50 PM EST
- Where
- Henrico County, Lewis Gardens
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.520, -77.280
Trees were downed near Williamsburg Road.
Thunderstorm Wind, Henrico
- When
- July 19, 2:55 PM EST
- Where
- Henrico County, 5.17 mi SE of Lewis Gardens
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.467, -77.213
Thunderstorm Wind, New Kent
- When
- July 19, 3:00 PM EST
- Where
- New Kent County, New Kent
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.520, -76.980
Numerous trees were downed.
Thunderstorm Wind, Petersburg (C)
- When
- July 19, 3:00 PM EST
- Where
- Petersburg (C) County, 2.16 mi SE of Petersburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.198, -77.392
Trees were downed by wind gusts estimated at 58 mph.
Thunderstorm Wind, Prince George
- When
- July 19, 3:12 PM EST
- Where
- Prince George County, 0.55 mi W of Prince George
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.220, -77.290
Numerous trees were downed, mostly across the northern half of the county.
Thunderstorm Wind, King William
- When
- July 19, 3:14 PM EST
- Where
- King William County, 2.35 mi NNW of Port Richmond
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.581, -76.836
Trees were downed near Routes 633 and 605.
Thunderstorm Wind, New Kent
- When
- July 19, 3:15 PM EST
- Where
- New Kent County, 3.22 mi NNW of Lanexa
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.423, -76.902
Numerous trees were downed in the eastern section of the county.
Thunderstorm Wind, Isle of Wight
- When
- July 19, 3:30 PM EST
- Where
- Isle of Wight County, 0.89 mi SW of Lawson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.011, -76.631
Tree was downed onto a road.
Thunderstorm Wind, King William
- When
- July 19, 3:30 PM EST
- Where
- King William County, 3.02 mi NE of Sweet Hall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.601, -76.861
Trees were downed by wind gusts estimated at 58 mph.
Thunderstorm Wind, Surry
- When
- July 19, 3:30 PM EST
- Where
- Surry County, 1.1 mi W of Claremont
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.230, -76.970
Large tree was downed by wind gusts estimated at 58 mph.
Thunderstorm Wind, James City
- When
- July 19, 3:35 PM EST
- Where
- James City County, 1.77 mi NE of Jamestown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 37.218, -76.757
Four large sailboats broke loose and crashed into the ferry dock. The mast of one fell on a car.
Thunderstorm Wind, James City
- When
- July 19, 3:40 PM EST
- Where
- James City County, 1.1 mi E of Toano
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 37.380, -76.800
Trees were downed by wind gusts estimated at 58 mph.
Thunderstorm Wind, York
- When
- July 19, 3:40 PM EST
- Where
- York County, 3.45 mi NW of Magruder
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.355, -76.724
Trees were downed on Wichita Lane.
Thunderstorm Wind, Williamsburg (C)
- When
- July 19, 3:40 PM EST
- Where
- Williamsburg (C) County, Williamsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 37.270, -76.720
Trees and powerlines were downed on Greenspring Road.
Thunderstorm Wind, Gloucester
- When
- July 19, 3:41 PM EST
- Where
- Gloucester County, 0.69 mi N of Gloucester Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.410, -76.530
Trees and powerlines were downed by wind gusts estimated at 58 mph.
Thunderstorm Wind, York
- When
- July 19, 3:45 PM EST
- Where
- York County, Grafton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.170, -76.470
Trees and powerlines were downed by wind gusts estimated at 58 mph.
Thunderstorm Wind, Newport News (C)
- When
- July 19, 3:45 PM EST
- Where
- Newport News (C) County, (Faf)felker Aaf Ft E
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.150, -76.580
Trees were downed by wind gusts estimated at 58 mph.
Thunderstorm Wind, Cumberland
- When
- July 19, 7:00 PM EST
- Where
- Cumberland County, 1.49 mi NNE of Cumberland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.500, -78.240
Large tree was downed on Route 60.
Thunderstorm Wind, Cumberland
- When
- July 19, 7:00 PM EST
- Where
- Cumberland County, 0.69 mi S of Cartersville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.660, -78.100
Power was out in the town due to large limbs down on powerlines.
Thunderstorm Wind, Powhatan
- When
- July 19, 7:15 PM EST
- Where
- Powhatan County, 0.88 mi NE of Powhatan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.539, -77.919
Trees were downed on Mann Road.
Thunderstorm Wind, Chesterfield
- When
- July 19, 7:42 PM EST
- Where
- Chesterfield County, 0.55 mi E of Midlothian
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.500, -77.640
Trees were downed by wind gusts estimated at 58 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, July 19, 20071 injured · $208,000 · 52 kt wind · 8 events
- Flash Flood and Damaging Winds in Ohio, July 19, 2007$178,000 · 50 kt wind · 7 events
- Flash Flood and Dust Storm in Arizona, July 19, 2007$127,000 · 1.5 in hail · 14 events
- Damaging Winds and Lightning Strike in Missouri, July 19, 2007$165,000 · 52 kt wind · 5 events
- Flash Flooding and Hail in Wyoming, July 19, 2007$112,000 · 1.75 in hail · 10 events
- Hail and Damaging Winds in Virginia, July 19, 2007$85,000 · 1 in hail · 15 events
- Damaging Winds in Michigan, July 19, 2007$53,000 · 65 kt wind · 15 events
- Lightning Strike in Arkansas, July 19, 2007$80,000 · 1 event
- Flash Flood in New Mexico, July 19, 2007$70,000 · 1 event
- Dust Storm and Damaging Wind in Arizona, July 19, 2007$50,000 · 56 kt wind · 2 events
- Damaging Winds in Arizona, July 19, 2007$50,000 · 56 kt wind · 2 events
- Damaging Winds and Rip Current in Michigan, July 19, 2007$45,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50181, 50185, 50186, 50189, 50192, 50199, 50200, 50202, 50206, 50210, 50213, 50214, 50216, 50217, 50219, 50220, 50221, 50222, 50223, 50224, 50225, 50226, 50227, 50237, 50229, 50230, 50239, 50231, 50233, 50234, 50235.